Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 14, 2014, 5:48 PM CDT for Sibley County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 14, 2014, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS83 KMPX 142248 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 548 PM CDT SAT JUN 14 2014 MNZ067-074-075-142330- BROWN-NICOLLET-SIBLEY- 548 PM CDT SAT JUN 14 2014 ...THUNDERSTORMS MOVING OVER BROWN...NICOLLET AND SIBLEY COUNTIES THROUGH 630 PM CDT... AT 548 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SLEEPY EYE. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SLEEPY EYE. ST GEORGE. LAFAYETTE. WINTHROP. GAYLORD. ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4433 9478 4463 9443 4463 9390 4426 9465 TIME...MOT...LOC 2249Z 230DEG 37KT 4435 9465 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:02 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 14, 4:02 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT SAT JUN 14 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 305 PM CDT SAT JUN 14 2014
CONCERN NEAR TERM IS SEVERE WEATHER/HYDRO THREAT THROUGH THE
NIGHT.
STRONG WINDS ASSOCIATED WITH COMPLEX TO THE SOUTHWEST AND
AREA OF RAIN OVER THE METRO IS LIFTING TO THE NORTHEAST AND
WEAKENING. WILL LIKELY MAINTAIN SOME GUSTY WINDS INTO THE EVENING
AS GRADIENT REMAINS EAST OF THE DEVELOPING LOW PRESSURE.
SEVERE WEATHER THREAT REMAINS INTO THE EVENING MAINLY TO THE
SOUTHWEST...AS ACTIVITY ALONG THE FRONT OVER THE DAKOTAS MOVES
EAST. MAIN THREAT IS HEAVY RAIN DURING THE NIGHT AS THE STRONG
UPPER TROUGH MOVES THROUGH. LOOKS FORM WIDESPREAD 1-2 INCHES OF
RAIN ACROSS CENTRAL MN INTO WEST CENTRAL WISCONSIN WITH PERHAPS
LOCALIZED AMOUNTS 3-4 INCHES. THIS WOULD AFFECT SOUTH CENTRAL MN
INTO EAST CENTRAL MN. STRONG MOISTURE TRANSPORT LIFTS NORTH OVER
THE AREA AS UPPER TROUGH LIFTS NORTHEAST LATER TONIGHT/SUNDAY
MORNING. 150%-180% ABOVE NORMAL PRECIPITATELY WATER LIFTS ACROSS
THE REGION ALONG WITH SIGNIFICANT FORCING. IT WILL BE RELATIVELY
FAST MOVING...BUT PRECIPITATION RATES WILL BE EXTREME. FLASH
FLOOD WATCH ISSUED FOR THE EVENT TONIGHT INTO SUNDAY MORNING.
THE RAIN IS FORECAST TO LIFT NORTHEAST DURING THE MORNING AND EXIT
THE FAR EASTERN AREA INTO THE AFTERNOON. SHOULD SEE ANY SIGNIFICANT
SEVERE THREAT DEVELOP EAST OF THE CWA INTO SUNDAY AFTERNOON.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 402 PM CDT SAT JUN 14 2014
THE LONG TERM LOOKS VERY WET WITH A GOOD POTENTIAL OF RIVER/LOW
LAND FLOODING AT SOME POINT AS WE HEAD INTO LATE NEXT WEEK.
INITIALLY SUNDAY EVENING HIGH PRESSURE WILL BE LOCATED OVER THE
OHIO VALLEY. SOMEWHAT DRIER AIR FROM THIS HIGH WILL BE ENTRAINED
IN THE SOUTHERLY FLOW SUNDAY NIGHT AND MONDAY MORNING...SO NOT
ANTICIPATING MUCH OF A CHANCE OF RAIN. IN FACT...SUNDAY NIGHT WILL
BE MOSTLY CLEAR SO FINALLY A BREAK FROM THE RAIN.
BY MONDAY AFTERNOON...ANOTHER WAVE WILL EJECT FROM THE TROUGH IN
THE PACIFIC NORTHWEST AND ROUND THE TOP OF A BUILDING RIDGE OVER
THE SOUTHEASTERN CONUS. THIS WILL BEING INCREASING CHANCES FOR
THUNDERSTORMS ACROSS WESTERN MINNESOTA WHICH ARE EXPECTED TO
EXPAND IN COVERAGE...POSSIBLY INTO A MCS AS IT TRACKS EASTWARD
INTO ERN MN AND WRN WI MONDAY NIGHT. MAINTAINED VERY HIGH POPS
MONDAY NIGHT.
THE MCS SHOULD BE WELL TO THE EAST BY EARLY MORNING TUESDAY AND
TUESDAY LOOKS DRY AS RIDGING BUCKLES NORTHWARD INTO THE UPPER
MIDWEST. WARMER AND MORE HUMID CONDITIONS WILL ARRIVE AS 925 MB
TEMPS REACH +23 TO +24C /85-90F AT THE SURFACE/ AND DEW POINTS
CREEP UPWARD INTO THE LOWER 70S.
MID LEVEL RIDGING CONTINUES TO BUILD TUESDAY NIGHT INTO WEDNESDAY.
THIS SHOULD LARGELY PREVENT ANY LARGE THUNDERSTORM COMPLEXES FROM
TRESPASSING INTO THE AREA...HOWEVER THE ATMOSPHERE WILL BE QUITE
UNSTABLE AND IT WOULD NOT TAKE MUCH TO GENERATE SCATTERED SHOWERS
AND STORMS...ESPECIALLY ON WEDNESDAY AFTERNOON AS TEMPERATURES
RETURN INTO THE 80S AND POSSIBLY NEAR 90 ACROSS SRN MN.
BY WEDNESDAY NIGHT THE WESTERN TROUGH WILL ADVANCE EAST INTO THE
NORTHERN PLAINS. MID LEVEL HEIGHT FALLS AND NUMEROUS DISTURBANCES
BEING KICKED OUT FROM THE TROUGH WILL BRING SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT. A FEW INCHES OF
RAIN ARE POSSIBLE DURING THIS PERIOD.
BY FRIDAY...THE CUT OFF LOW PRESSURE CENTER SHOULD BE SOMEWHERE
OVER THE UPPER MIDWEST. THIS WILL REDUCE THE THREAT FOR HEAVY
RAIN MCS DEVELOPMENT...BUT ROUNDS OF SHOWERS AND STORMS ARE STILL
POSSIBLE INTO EARLY NEXT WEEKEND WITH THE LOW SLOWLY HEADED EAST
INTO THE GREAT LAKES. IT LOOKS A BIT COOLER AS WELL WITH HIGHS
RETREATING BACK INTO THE MID 70S.
WPC IS STILL ADVERTISING A GOOD 5-7 INCHES THROUGHOUT THE NEXT 7
DAYS. WHILE THIS WILL BE SPREAD OUT A BIT TEMPORALLY...SIGNIFICANT
RISES IN RIVERS AND LAKES ARE LIKELY AS WE HEAD THROUGH NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 305 PM CDT SAT JUN 14 2014
CONFIDENCE IS HIGH FOR MORE RAIN/THUNDER OVERNIGHT THROUGH ABOUT
MIDDAY SUNDAY. MVFR/PERIODS OF IFR WITH HEAVIER RAIN/THUNDER
LIFTING ACROSS THE REGION DURING THE PERIOD. LOW CONFIDENCE IN
TIMING OF THUNDER BUT IT SHOULD AFFECT MOST TAF SITES DURING THE
PERIOD AS STRONG TROUGH/SURFACE FRONT MOVES THROUGH. IMPROVING
CONDITIONS TO VFR DURING THE MORNING WEST AND IN THE EAST DURING
THE AFTERNOON. SOUTHEAST WINDS DIMINISHING THIS EVENING AND
BECOMING S-SW WITH THE PASSAGE OF THE FRONT. SHOULD SEE SOME GUSTS
TO 25 KTS AGAIN INTO THE LATE MORNING/AFTERNOON.
KMSP...STRONG WINDS ASSOCIATED WITH COMPLEX TO THE SOUTHWEST AND
AREA RAIN OVER THE METRO WILL SLACKEN AFTER 3 PM. AREA OF
CONVECTION TO THE SOUTHWEST IS FORECAST TO LIFT NORTHEAST INTO THE
EARLY EVENING. THIS MAY AFFECT THE AIRPORT THROUGH 00Z. CONFIDENCE
LOW ON TIMING OVERALL...BUT AS UPPER TROUGH LIFTS NORTHEAST WE
SHOULD SEE ANOTHER SIGNIFICANT ROUND OF SHOWERS/THUNDER OVER THE
AREA INTO AFTER 00Z. MAY SEE MVFR/BRIEF IFR WITH THE HEAVIER RAIN
LATER TONIGHT. SOUTHEAST WINDS DIMINISHING THIS EVENING AND
BECOMING W-SW INTO SUNDAY WITH PASSAGE OF COLD FRONT. SHOULD
BECOME GUSTY AGAIN BY NOON WITH VFR DEVELOPING.
/OUTLOOK FOR KMSP/
SUN NITE...VFR. WINDS WSW AT 5 TO 10 KTS.
MON...VFR. CHC MVFR TSRA MON NITE. WINDS S 10 TO 15 KTS.
TUE...VFR. WITH MVFR/TSRA POSSIBLE. WINDS SE 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ042>045-049>053-057>063-065>070-073>078-
082>085-091>093.
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ014-015-023-024.
&&
SHORT TERM...DWE
LONG TERM...BORGHOFF
AVIATION...DWEHazardous weather outlook, Jun 14, 4:22 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 422 PM CDT SAT JUN 14 2014 MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-WIZ014- 015-023-024-152130- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX-PIERCE- 422 PM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES. LOCALLY HEAVIER TOTALS ARE POSSIBLE. THIS MAY CAUSE SIGNIFICANT RISES IN AREA RIVERS...STREAMS...AND FLOODING OF URBAN AND LOW LYING AREAS. A FEW STORMS MAY ALSO BE SEVERE...PARTICULARLY ACROSS SOUTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN EARLY ON SUNDAY AS COLD FRONT MOVES THROUGH. WAVES OF MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MONDAY AFTERNOON THROUGH FRIDAY. SOME OF THE STORMS MONDAY NIGHT MAY BE SEVERE. IN ADDITION...SEVERAL INCHES OF RAIN ARE POSSIBLE NEXT WEEK...WHICH COULD LEAD TO FLOODING IN SOME LOCATIONS. THIS WOULD ALSO RESULT IN SIGNIFICANT RISES ON THE MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. MNZ041-047-048-054>056-064-WIZ016-025>028-152130- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- RUSK-DUNN-PEPIN-EAU CLAIRE- 422 PM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES. LOCALLY HEAVIER TOTALS ARE POSSIBLE. SOME FLOODING IS POSSIBLE...ESPECIALLY IN AREAS WITH THE HEAVIEST RAINFALL TOTALS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN EARLY ON SUNDAY AS COLD FRONT MOVES THROUGH. WAVES OF MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MONDAY AFTERNOON THROUGH FRIDAY. SOME OF THE STORMS MONDAY NIGHT MAY BE SEVERE. IN ADDITION...SEVERAL INCHES OF RAIN ARE POSSIBLE NEXT WEEK...WHICH COULD LEAD TO FLOODING IN SOME LOCATIONS. THIS WOULD ALSO RESULT IN SIGNIFICANT RISES ON THE MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. BORGHOFF
In the hours before
Local storm report, Jun 14, 1:34 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT SAT JUN 14 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG RICHFIELD 44.87N 93.28W
06/14/2014 HENNEPIN MN TRAINED SPOTTER
LARGE 75 FOOT TREE SNAPPED 10 FEET FROM THE
GROUND.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 14, 3:25 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT SAT JUN 14 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND DMG NORTH SAINT PAUL 45.01N 93.00W
06/14/2014 RAMSEY MN COCORAHS
TWO LARGE TREE BRANCHES DOWNED. WIND GUST OF
42 MPH RECORDED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 14, 3:42 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT SAT JUN 14 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST GREEN ISLE 44.68N 94.01W
06/14/2014 M58 MPH SIBLEY MN TRAINED SPOTTER
TWO TREES DOWN IN FRONT OF GREEN ISLE
ELEMENTARY ALONG HWY 25. WIND GUST OF 58 MPH
MEASURED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 14, 3:45 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 PM CDT SAT JUN 14 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST BELLE PLAINE 44.62N 93.76W
06/14/2014 M60 MPH SCOTT MN TRAINED SPOTTER
WIND GUST OF 60 MPH MEASURED BEFORE
ANEMOMETER BROKE. SMALL TREE LIMBS DOWN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 14, 3:56 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 PM CDT SAT JUN 14 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG EDINA 44.89N 93.36W
06/14/2014 HENNEPIN MN PUBLIC
TREES DOWN NEAR SOUTHDALE MALL AND ALSO NEAR
HWY 62 AND XERXES. REPORTED VIA SOCIAL
MEDIA. TIME ESTIMATED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 14, 5:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 548 PM CDT SAT JUN 14 2014 MNZ067-074-075-142330- BROWN-NICOLLET-SIBLEY- 548 PM CDT SAT JUN 14 2014 ...THUNDERSTORMS MOVING OVER BROWN...NICOLLET AND SIBLEY COUNTIES THROUGH 630 PM CDT... AT 548 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SLEEPY EYE. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SLEEPY EYE. ST GEORGE. LAFAYETTE. WINTHROP. GAYLORD. ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4433 9478 4463 9443 4463 9390 4426 9465 TIME...MOT...LOC 2249Z 230DEG 37KT 4435 9465
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:18 AM CDT | High Wind Warning | MPX | Brown, Carver, Dakota, Hennepin, Le Sueur, Nicollet and 5 more | 4 hr |
| Jun 14, 3:22 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 29 more | 19 hr |
| Jun 14, 5:50 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 25 min |
| Jun 14, 6:00 PM CDT | Special Weather Statement | MPX | Pope, Stevens | 60 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.